Alert archive / Indiana / Gale Watches in 2021
Gale Watch 3, NWS Northern Indiana
NWS Northern Indiana issued this gale watch at Mar 24, 2021, 5:18 AM EDT. It took effect at Mar 25, 2021, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 24, 2021, 5:18 AM EDT (09:18 UTC)
- In effect from
- Mar 25, 2021, 8:00 PM EDT
- Expired
- Mar 24, 2021, 3:31 PM EDT
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted.
689 WHUS73 KIWX 240918 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 518 AM EDT Wed Mar 24 2021 LMZ043-046-241700- /O.CON.KIWX.SC.Y.0019.000000T0000Z-210325T0300Z/ /O.NEW.KIWX.GL.A.0003.210326T0000Z-210326T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 518 AM EDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, Southwest winds 15 to 25 knots. For the Gale Watch, northeast winds 15 to 25 kt becoming northwest 20 to 30 knots with gusts up to 35 kt gales and waves 5 to 8 ft possible. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, until 11 PM EDT this evening. For the Gale Watch, from Thursday evening through Friday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
2 follow-up statements
541 WHUS73 KIWX 241452 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1052 AM EDT Wed Mar 24 2021 LMZ043-046-242300- /O.CON.KIWX.SC.Y.0019.000000T0000Z-210325T0300Z/ /O.CON.KIWX.GL.A.0003.210326T0000Z-210326T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1052 AM EDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, Southwest winds 15 to 25 knots and waves 3 to 5 feet. For the Gale Watch, Northeast winds 15 to 25 kt becoming northwest 20 to 30 knots with gusts up to 35 kt gales and waves 5 to 10 ft possible. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Small Craft Advisory, until 11 PM EDT this evening. For the Gale Watch, from Thursday evening through Friday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$
820 WHUS73 KIWX 241931 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 331 PM EDT Wed Mar 24 2021 LMZ043-046-250345- /O.CON.KIWX.SC.Y.0019.000000T0000Z-210325T0300Z/ /O.UPG.KIWX.GL.A.0003.210326T0000Z-210326T1200Z/ /O.NEW.KIWX.GL.W.0004.210326T0000Z-210326T1200Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 331 PM EDT Wed Mar 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THURSDAY TO 8 AM EDT FRIDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kts with gusts up to 40 kts and waves 7 to 10 ft expected. For the Small Craft Advisory, southwest winds 10 to 20 kts with gusts up to 30 kts through this evening, and waves 3 to 5 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...For the Gale Warning, from 8 PM Thursday to 8 AM EDT Friday. For the Small Craft Advisory, until 11 PM EDT this evening. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale watch went out at Mar 24, 4:35 AM EDT, 43 minutes earlier.
Area forecast discussion, Mar 24, 4:35 AM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
435 AM EDT Wed Mar 24 2021
.SYNOPSIS...
Issued at 415 AM EDT Wed Mar 24 2021
Showers will end this morning as an upper level system moves
north and as a weak front moves through the area. Temperatures
will still be very mild for this time of year with highs near 70.
Breezy to windy conditions will prevail. A second upper level
system will bring another round of showers Thursday night along
with very windy conditions and a chance for storms early Friday.
Damaging winds along with locally heavy rainfall are possible.
&&
.SHORT TERM...(Today and Tonight)
Issued at 415 AM EDT Wed Mar 24 2021
A large but relatively weak area of lift was allowing a waning
area of showers to persist early this morning. A relatively thin
line of showers and isolated storms was over Illinois along a
weak front. Low level convergence was helping the area to persist
in the vicinity of an approaching dry slot. Showers along with
perhaps a rumble of thunder should be able to survive through mid
morning as a moist southerly flow continues over the forecast
area. Clouds should decrease after the front moves through
allowing afternoon temperatures one again to rise to near 70.
Conditions will remain very mild Thursday night with lows only
around 45 degrees.
&&
.LONG TERM...(Thursday through Tuesday)
Issued at 415 AM EDT Wed Mar 24 2021
A potent upper level trof which is the second in the series of
upper level system will eject out of the larger western CONUS
upper level long wave and will race east Thursday night. General
model consensus is emerging with a low track solution from Terre
Haute to Muncie. After coordination with surrounding offices, have
issued a highs wind watch for basically midnight to daybreak
early Friday. Three hour surface pressure rises in excess of 20
mb along with strong mid level winds and large changes in mass
fields all support the potential for damaging winds. Have
increased winds in a relatively narrow window in this regard with
gusts to 60 mph possible after midnight Thursday night. Otherwise,
tranquil weather will prevail through the weekend into early next
week with limited rain chances and temperatures staying near to
above normal.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 118 AM EDT Wed Mar 24 2021
Primarily VFR this period although transient period of IFR cig
restriction expected in association with weakening sfc frontal zone
that will pivot across the terminals in/around daybreak. Otherwise
strong post frontal mixing after sunrise as upper disturbance peels
quickly newd through the upper midwest with swrly gusts aoa 25kts
this aftn.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...High Wind Watch from late Thursday night through Friday morning
for INZ009-018-025>027-032>034.
MI...NONE.
OH...High Wind Watch from late Thursday night through Friday morning
for OHZ001-002-004-005-015-016-024-025.
LM...Small Craft Advisory until 11 PM EDT this evening for LMZ043-046.
&&
SYNOPSIS...Skipper
SHORT TERM...Skipper
LONG TERM...Skipper
AVIATION...T
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Mar 23, 5:44 AM EDT, 23 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 544 AM EDT Tue Mar 23 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-240945- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 544 AM EDT Tue Mar 23 2021 /444 AM CDT Tue Mar 23 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Strong gusty winds are likely Wednesday afternoon and again early Friday with speeds of 35 to 40 mph. Thunder may accompany the gusty winds early Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-240945- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 544 AM EDT Tue Mar 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM EDT WEDNESDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. Hazardous conditions for small craft are expected again Thursday night into Friday.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 3:47 AM EDT | High Wind Watch | IWX | Adams, Allen, Blackford, DeKalb, Grant, Huntington and 2 more | 24 hr |
| Mar 24, 3:31 PM EDT | Gale Warning | IWX | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.